MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; DOUBLE FENESTRATED GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; DOUBLE FENESTRATED GRASPER
Model Number 420189-09
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported failure.The instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was missing from clevis.Isi has conducted a device history record (dhr) review for this device and did not find any non-conformances that were related to this reported event.The customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis could cause or contribute to an adverse event if the malfunction were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary wedge resection procedure, the double fenestrated grasper had a broken cable.There was no report of fragment(s) falling inside the patient, patient harm, adverse outcome or injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
DOUBLE FENESTRATED GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale
MDR Report Key7687798
Report Number2955842-2018-10376
Device Sequence Number19003767
Product Code NAY
UDI-Device Identifier00886874111581
UDI-Public(01)00886874111581(10)N10171116
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420189-09
Device Lot NumberN10171116 862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1